MAUDE Adverse Event Report: SEKISUI DIAGNOSTICS OSOM ULTRA STREP A TEST 50T

SEKISUI DIAGNOSTICS OSOM ULTRA STREP A TEST 50T
Catalog Number 149
Health Effect - Clinical Codes Distress (2329); Device Embedded In Tissue or Plaque (3165)
Date of Event 09/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report involves specifically the puritan swabs, which are puritan branded and manufactured and packaged as a part of the sekisui diagnostics osom ultra strep a test kits.
 
Event or Problem Description
Customer sent a letter to sekisui stating that during the routine swabbing of a (b)(6) year old child, the child bit down on the swab and a 6 cm piece became lodged in the child's throat.Before the physician could remove the swab, the child swallowed the swab.The parents were required to sift through the child's feces for a few days until the swab bit was located.The child did pass the swab and the parents were able to find it.

Brand Name
OSOM ULTRA STREP A TEST 50T
Common Device Name
STREP A
Manufacturer (Section D)
SEKISUI DIAGNOSTICS
6659 top gun st
san diego CA 92121
MDR Report Key9313517
Report Number1000520007-2019-00001
Device Sequence Number2375488
Product Code GTZ
UDI-Device Identifier00742860001413
UDI-Public00742860001413
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K961423
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2020
Device Catalogue Number149
Device Lot Number191265
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2019
Initial Report FDA Received Date11/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 MO